MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR RGNSB SA UB II #1 STR BL CB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR RGNSB SA UB II #1 STR BL CB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204984
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a labrum repair procedure, a microraptor regenesorb anchor broke at proximal 1/3 of the anchor when tying knots over the tissue.The surgeon had to revert to mitek gryphon anchor and arthrex pushloc to secure the loose threads in the labrum, drilling new bone holes.The anchor bit were removed from the patient and a surgical delay greater than 60 minutes was reported.Small void was left in the patient.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(6).The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.No relevant clinical information nor the device has been provided, therefore, a thorough medical investigation cannot be rendered nor can the clinical root cause of the reported failure be determined.Based on the information provided on the customer feed-back form, the surgeon used a change in surgical technique to complete the procedure by using a competitor¿s device to secure the loose threads in the labrum, drilling new bone holes.According to the report, the anchors bits were removed from inside of the patient with a surgical delay of greater than an hour leaving a small void in the patient.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MICRORAPTOR RGNSB SA UB II #1 STR BL CB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13529083
Report Number1643264-2022-00046
Device Sequence Number14462961
Product Code MAI
UDI-Device Identifier00885556710319
UDI-Public00885556710319
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model Number72204984
Device Catalogue Number72204984
Device Lot Number2065090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown